Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 24, 2010, 6:23 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 6:23 AM CDT (11:23 UTC)
- Expired
- Apr 24, 2010, 11:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS74 KMAF 241123 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 623 AM CDT SAT APR 24 2010 ...STRONG WINDS CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... .A POWERFUL UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS STATES THIS MORNING WILL CONTINUE TO PRODUCE GUSTY WEST TO NORTHWEST WINDS ACROSS THE DAVIS MOUNTAINS SATURDAY MORNING. THESE WINDS WILL AFFECT ELEVATIONS ABOVE 6000 FEET AND ARE EXPECTED TO DIMINISH LATE THIS MORNING. TXZ074-241600- /O.NEW.KMAF.HW.W.0020.100424T1123Z-100424T1600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 623 AM CDT SAT APR 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH... ARE LIKELY THIS MORNING ABOVE 6000 FEET. THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES TRAVELING ON TEXAS 118 BETWEEN KENT AND FORT DAVIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 70
1 follow-up statement
725 WWUS74 KMAF 241617 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1117 AM CDT SAT APR 24 2010 TXZ074-241730- /O.EXP.KMAF.HW.W.0020.000000T0000Z-100424T1600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1117 AM CDT SAT APR 24 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. SINCE HIGH WINDS ARE NOT EXPECTED IN THE DAVIS MOUNTAINS FOR THE REST OF THE DAY...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 24, 4:52 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 24, 4:52 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CDT SAT APR 24 2010 .DISCUSSION... A VIGOROUS UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE ACROSS WESTERN KANSAS EARLY THIS MORNING. AN ASSOCIATED DEEP SURFACE LOW PRESSURE SYSTEM IS ALSO CENTERED IN THE VICINITY OF WESTERN KANSAS...WITH A FAIRLY TIGHT MSLP GRADIENT EXTENDING SOUTHWESTWARD THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO. GUSTY WESTERLY WINDS PERSIST EARLY THIS MORNING...MAINLY ACROSS LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 20. THE EXCEPTION IS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...WHERE HIGH WINDS HAVE CONTINUED THROUGH MUCH OF THE NIGHT. OBSERVATIONAL DATA FROM THE SENSOR AT MOUNT LOCKE SHOW THAT WINDS HAVE SLOWLY STARTED TO SUBSIDE OVER THE PAST HOUR...WITH SPEEDS GENERALLY IN THE 30-35 MPH RANGE...WITH OCCASIONAL GUSTS NEAR 55 MPH. WE HAVE LET THE HIGH WIND WARNING EXPIRE ON SCHEDULE AT 4 AM CDT...AND WILL CONTINUE TO MONITOR SPEEDS IN CASE THE NEED OF AN EXTENSION OF THE HIGH WIND WARNING ARISES...BUT GENERAL THINKING IS THAT SPEEDS SHOULD REMAIN SUB-SEVERE ACROSS THE DAVIS MOUNTAINS THROUGH THE REST OF THE MORNING. THE POTENT UPPER LEVEL LOW WILL CONTINUE TO PROGRESS EASTWARD ACROSS THE CENTRAL PLAINS TODAY...WITH DRY WEST/NORTHWEST FLOW ALOFT IN ITS WAKE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. WE ARE GENERALLY ANTICIPATING MOSTLY CLEAR SKIES ACROSS MUCH OF THE FORECAST AREA TODAY IN THE WAKE OF THE DEPARTING SYSTEM. BREEZY WEST/NORTHWEST WINDS WILL CONTINUE ACROSS THE PLAINS TODAY...WITH SPEEDS CLOSE TO WARNING CRITERIA IN THE MOUNTAINS. WE THINK WIND SPEEDS WILL STAY MARGINAL ENOUGH TO PRECLUDE THE ISSUANCE OF A HIGH WIND WARNING TODAY...BUT WILL MENTION THE EXPECTED VERY WINDY MOUNTAIN CONDITIONS IN THE MORNING HWO. TEMPERATURES WILL BE SEVERAL DEGREES WARMER ACROSS THE REGION TODAY. THE FLOW ALOFT WILL TRANSITION NORTHWESTERLY TONIGHT...AND A WEAK EMBEDDED SHORTWAVE WILL MOVE THROUGH EASTERN NEW MEXICO AND THE WESTERN SOUTH PLAINS. MODELS ARE SHOWING SOME WEAK LIFT/LIGHT QPF WITH THIS FEATURE AS IT MOVES ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A FEW SPRINKLES/BRIEF LIGHT RAIN SHOWERS WILL BE POSSIBLE ACROSS LEA COUNTY AND THE NORTHWEST BASIN...BUT OVERALL COVERAGE AND DURATION...IF ANY...IS EXPECTED TO BE LOW/BRIEF...SO WE JUST INCREASED GRIDDED POPS SLIGHTLY ACROSS THOSE LOCATIONS FOR NOW WITH NO MENTION OF PRECIPITATION IN THE WEATHER GRIDS. DRY NORTHWEST FLOW/MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE REGION SUNDAY. A COLD FRONT IS STILL ON TRACK TO BACKDOOR THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS MONDAY. HIGH TEMPERATURES WILL COOL INTO THE 70S ACROSS THESE LOCATIONS BEHIND THE FRONTAL BOUNDARY MONDAY...BUT ENHANCED LOW LEVEL THERMAL RIDGING ALONG THE SURFACE TROUGH EXTENDING ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS WILL ALLOW TEMPERATURES TO WARM WELL INTO THE 80S ACROSS THOSE LOCATIONS. WEAK SHORTWAVE RIDGING WILL GENERALLY TAKE SHAPE LATE MONDAY INTO TUESDAY. HOWEVER...A WEAKNESS IN THE RIDGE...OR PERHAPS A WEAK SHORTWAVE IN THE FLOW WILL TRAVERSE THE BIG BEND REGION TUESDAY AFTERNOON AND EVENING. THIS FEATURE...ALONG WITH AN UPSLOPE FLOW...WILL SUPPORT KEEPING ISOLATED THUNDERSTORMS IN THE FORECAST ACROSS THE SOUTHWEST TEXAS ZONES TUESDAY AND TUESDAY NIGHT. THE NEXT BROAD UPPER LEVEL TROUGH WILL DEEPEN ACROSS THE WESTERN CONUS LATE IN THE WEEK. THE DEPTH AND TRACK OF THIS FEATURE WILL ULTIMATELY DETERMINE WEATHER ACROSS OUR REGION LATE IN THE WEEK. HEIGHT FALLS COULD ALLOW THE DRYLINE TO BE LOCATED FARTHER WEST THAN A FEW OF THE MODELS INDICATE. THERE IS POTENTIAL THAT THIS UPCOMING THURSDAY/THURSDAY NIGHT COULD BE A VERY SIMILAR SETUP TO THIS PAST THURSDAY NIGHT...WITH A PACIFIC FRONT POSSIBLY AIDING IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE REGION. STILL MUCH UNCERTAINTY WITH REGARDS TO THIS SCENARIO...SO HAVE LEFT THE LATTER PORTION OF THE EXTENDED DRY FOR NOW...AND WILL AWAIT SOME BETTER CONSISTENCY WITH THE MEDIUM RANGE MODEL SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 76 48 77 49 / 0 10 0 0 CARLSBAD NM 79 44 81 46 / 0 0 0 0 DRYDEN TX 82 51 86 55 / 0 0 0 0 FORT STOCKTON TX 81 50 84 53 / 0 0 0 0 GUADALUPE PASS TX 69 46 74 51 / 0 0 0 0 HOBBS NM 77 44 80 46 / 0 10 0 0 MARFA TX 71 34 77 37 / 0 0 0 0 MIDLAND INTL AIRPORT TX 78 47 80 49 / 0 0 0 0 ODESSA TX 78 48 80 50 / 0 0 0 0 WINK TX 81 46 84 48 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/21
Hazardous weather outlook, Apr 23, 9:32 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 932 PM CDT FRI APR 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250245- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 932 PM CDT FRI APR 23 2010 /832 PM MDT FRI APR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT STRONG WINDS WILL CONTINUE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET OVERNIGHT. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH AND GUSTS AROUND 60 MPH WILL BE POSSIBLE THROUGH THE NIGHT. A HIGH WIND WARNING IS IN EFFECT UNTIL 4 AM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARMER TEMPERATURES...DRY AIR AND WINDY CONDITIONS WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS ALONG AND WEST OF THE PECOS RIVER. THESE CONDITIONS WILL ALLOW ANY FIRES TO GROW AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.